Drought, Adair
- When
- November 1, 12:00 AM CST to November 19, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Multiple widespread heavy rainfall events occurred across eastern Oklahoma in early to mid November, resulting in above normal rainfall across the entire region during the month, with the exception of small portions of Choctaw and Pushmataha Counties. Rainfall amounts of between five and ten inches were common across the area, with portions of the region receiving as much as fifteen inches…
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Multiple widespread heavy rainfall events occurred across eastern Oklahoma in early to mid November, resulting in above normal rainfall across the entire region during the month, with the exception of small portions of Choctaw and Pushmataha Counties. Rainfall amounts of between five and ten inches were common across the area, with portions of the region receiving as much as fifteen inches during the month. This corresponded to at least 150 percent of the normal average precipitation for the month across most of the region, with portions of the region receiving more than 400 percent of normal average rainfall. The exception was across portions of Choctaw and Pushmataha Counties where as little as two to five inches fell during the month, corresponding to 50 to 100 percent of normal average precipitation for the month. As a result of this widespread heavy rainfall, extreme (D3) to severe (D2) drought conditions that had expanded across the majority of eastern Oklahoma in October, had improved to moderate (D1) drought or better across the entire area except portions of Choctaw and Pushmataha Counties, where severe (D2) drought conditions remained. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:03 PM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1203 AM CDT Fri Nov 1 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 907 PM CDT Thu Oct 31 2024 A more typical fall like airmass continues to settle over the region this evening. Light winds and clear skies overnight will allow temperatures to the lower and mid 40s across many locations, with 35-40 degree readings expected in areas that see maximized radiational cooling. Current forecast appears on track with little to no adjustments required to first period elements. No update is planned at this time. && .LONG TERM... (Tomorrow through Thursday) Issued at 308 PM CDT Thu Oct 31 2024 Low level flow returns out of the south and southeast Friday behind the exiting surface high pressure. In response...this return flow will begin to transport low level moisture back into the region with scattered cloud cover expected over the CWA during the afternoon hours. High temps Friday afternoon are forecast to warm back into the 70s for the CWA. Attention then turns to a longwave trof developing over the West Coast Friday and expanding over the Western CONUS Saturday. With the base of the trof moving into the Desert Southwest/Northern Mexico...this creates southwesterly mid/upper level flow over the Southern Plains. Within this flow...a series of mid/upper level disturbances/vort maxes are progged to lift northeast over the region while the parent longwave trof remains over the Western CONUS through the weekend. The ample amounts of low level moisture lifting into the region...with precipitable water values of 1.5-1.75 forecast...interacting with each vort max will create multiple rounds of rain and storms for the CWA Saturday through Monday. Showers/storms could start late Friday night into Saturday morning as a low level jet along with warm advection increases over the region. These chances expand over the CWA during the day Saturday with a weak warm front retreating back through the CWA...and dewpoints in the 60s spreading over the region. The first lead vort max is forecast Saturday night with a second Sunday evening/night before the parent trof and associated cold front finally move through the CWA Monday/Monday night. Instability Saturday into Sunday looks to be maximized west of the CWA and then spreads into the region Sunday evening and Monday with the push of the parent trof. Thus...severe potentials develop Sunday with the greater potential Monday ahead of the cold front. At the same time...with the multiple rounds of rain/heavy rain...widespread 4 to 6+ inches are forecast Friday night through Monday night...which could increase the flooding potential...especially with multiple rounds going over the same locations. Showers and storms finally taper off Tuesday behind the departing low pressure system and cold front. Behind the front...west to northwesterly winds and cooler temperatures are forecast Tuesday before return flow tries to come back to the region during the middle part of next week. Beyond Tuesday...latest model solutions differ with the timing of moisture return and another wave potentially moving into the region late week. && .AVIATION... (06Z TAFS) Issued at 1202 AM CDT Fri Nov 1 2024 VFR TAF elements will prevail at all sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 55 67 64 / 0 30 90 100 FSM 74 56 70 64 / 0 20 80 80 MLC 77 60 72 64 / 0 40 90 90 BVO 73 52 67 59 / 0 30 90 100 FYV 73 50 70 60 / 0 20 70 80 BYV 70 48 67 61 / 0 10 60 80 MKO 73 56 68 62 / 0 30 90 90 MIO 72 50 68 61 / 0 10 80 90 F10 73 57 70 62 / 0 40 90 100 HHW 73 61 71 64 / 10 50 90 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....20 AVIATION...23
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Thu Oct 31 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Thu Oct 31 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
No hazardous weather is expected through tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Tranquil weather will persist through much of Friday, but the
weather pattern becomes more unsettled and wet beginning late
Friday night through early next week with daily shower and
thunderstorm chances returning. Widespread heavy rainfall will be
possible through Monday night, along with a marginal threat of
severe weather during this time period.
weather.gov/tulsa contains additional information.Preliminary Local Storm Report
National Weather Service Tulsa OK
736 PM CDT Thu Oct 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tornado 2 S Fairland 36.72N 94.85W
10/30/2024 Ottawa OK NWS Storm Survey
An NWS survey team has found EF1 tornado
damage, 2 south of Fairland, Oklahoma, in
Ottawa County. Maximum winds are estimated
at 95-105 mph. This information is
preliminary.
&&The national radar mosaic for the moment the first event began.
22 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, November 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1218289, 1219360, 1219361, 1219362, 1219363, 1219364, 1219365, 1219366, 1219367, 1219368, 1219369, 1219370, 1219371, 1219372, 1219373, 1219374, 1219375, 1219376, 1219377, 1219378, 1219379, 1219380.